MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/20/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Device evaluation: complaint device was returned for evaluation.Visual inspection at 10x microscope magnification was performed.The lens was observed cut in half.The condition observed is consistent with a lens that has been cut due to lens removal or explant procedure.During sample evaluation, the piece of lens was observed clear as expected.The reported issues could not be verified.The lens returned cut making it difficult to inspect the optic zone.The reported complaint was not confirmed.The manufacturing production order (po) was evaluated and the devices were manufactured within specifications.The units were released according to specification.During manufacturing process, all lenses are inspected under 10x microscope magnification and defective devices are rejected.A review of the complaints related to the production order was performed and the results revealed no other complaints for this order number.A historical complaint data review was performed and results did not identify any product deficiency.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the manufacturing record review, returned device analysis and labeling review, there is no indication of a product malfunction or product quality deficiency.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a patient experienced hyperopic refractive surprise after implantation of a 16.5 diopter z9002 intraocular lens (iol).The lens was explanted and replaced with a 21.0 diopter z9002 iol.There was no incision enlargement, no vitrectomy, no sutures or other patient injury.No further information was provided.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA
MDR Report Key5905702
Report Number2648035-2016-01343
Device Sequence Number10863526
Product Code HQL
UDI-Device Identifier05050474530621
UDI-Public(01)05050474530621(17)210219
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/25/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date02/19/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200165
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/03/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2016
Initial Report FDA Received Date08/26/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR